South Carolina, 2010

Damaging Wind in South Carolina, August 6, 2010

August 6, 2010 · NWS ILM · 1 event in 1 county or zone

A weak cold front extended across central North Carolina into western South Carolina during the afternoon. A series of weak upper level disturbances provided the lift for convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A weak cold front extended across central North Carolina into western South Carolina during the afternoon. A series of weak upper level disturbances provided the lift for convection. Along and south of this boundary, the air mass was very unstable. Thunderstorms organized into short line segments with surface-based CAPE values of 2000-3000 J/kg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 6, 1:50 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 6, 1:50 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT FRI AUG 6 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTH AND EAST TOWARD THE AREA
TONIGHT...ACCOMPANIED BY STRONG TO SEVERE THUNDERSTORMS. THE
FRONT WILL MOVE INTO THE EASTERN CAROLINAS SATURDAY AND
STALL...MOVING LITTLE THROUGH SUNDAY. THE FRONT WILL DISSIPATE
MONDAY AS LOW PRESSURE DEVELOPS TO OUR SOUTH AND BERMUDA HIGH
PRESSURE STRENGTHENS OFFSHORE.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...LINE OF CONVECTION HAS MOVED ACROSS A LINE FROM
HORRY TO COLUMBUS COUNTY EXTENDING INTO SOUTHERN PENDER COUNTY
AND IS NOW OFFSHORE. STORMS ARE FIRING WEST IN THE COLUMBIA AREA
AND SNEAKING INTO DILLON AND FLORENCE COUNTIES WHERE A RIBBON OF
3000 J/KG PLUS ML CAPE RESIDES. THIS WILL BE THE AREA OF INTEREST
THROUGH THE REMAINING AFTERNOON AND INTO THE EVENING HOURS. THE
FORMER AREAS WILL LIKELY REMAIN STABILIZED. THE WESTERN COUNTIES
REMAIN IN A SEVERE THUNDERSTORM WATCH UNTIL 9 PM. WILL HAVE A POP
MINIMUM AT 3 PM INCREASING THROUGH THE AFTERNOON FOR THE WESTERN
AREAS WITH DIMINISHING POPS FOR THE STABILIZED/EASTERN COASTAL
COUNTIES. STILL A TOSSUP REGARDING ANY CONVECTION DRIVEN BY
OUTFLOWS OR A MCS FOR THE OVERNIGHT HOURS. WILL SHOW A SUBTLE
INCREASE IN POPS AFTER 0600 UTC TO ADDRESS THIS POSSIBILITY.
OVERNIGHT LOWS IN THE MID 70S ACROSS THE BOARD.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...THE HOT UPPER RIDGE WILL GET SUPPRESSED TO THE
SOUTH THIS WEEKEND AS AN UPPER TROUGH DEVELOPS OVER EASTERN NORTH
AMERICA. THE RIDGE WILL POP BACK UP INTO THE SOUTHERN PLAINS
SUNDAY AS WHAT'S LEFT OF THE TROUGH LIFTS UP THROUGH NEW ENGLAND.
PERHAPS IMPORTANT TO OUR WEATHER NEXT WEEK IS WHAT HAPPENS WITH
SHORTWAVE ENERGY THAT CUTS OFF FROM THE UPPER TROUGH IN THE
BAHAMAS...FORMING A COLD CORE UPPER LOW AND SURFACE REFLECTION THIS
WEEKEND.

SATURDAY WILL FEATURE SCATTERED SHOWERS AND THUNDERSTORMS...MOST
NUMEROUS ACROSS SOUTH CAROLINA...AS THE UPPER TROUGH CROSSES
OVERHEAD AND A WEAK FRONT PLUS THE SEABREEZE PROVIDE ENHANCED LOW
LEVEL CONVERGENCE. THE ATMOSPHERE WILL CONTINUE TO BE VERY MOIST
AND UNSTABLE WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES AND
DAYTIME SURFACE-BASED CAPE 2000-3000 J/KG. STORM MOTION WILL BE
VERY SLOW AND PERHAPS GOVERNED MORE BY BOUNDARY INTERACTIONS THAN
BY SYNOPTIC FLOW. BESIDES THE POTENTIAL OF MICROBURSTS WITH SUCH
TALL AND WIDE INSTABILITY PROFILES NOTED ON FORECAST SOUNDINGS...
THERE IS ALSO THE POTENTIAL OF ISOLATED FLOODING DUE TO SLOW STORM
MOVEMENT.

SUNDAY SHOULD BE DRIER OVERALL AS THE UPPER TROUGH EXITS THE COAST
AND DRIER MID-LEVEL AIR SPREADS OVER THE AREA. PRECIPITABLE WATER
FALLS SUNDAY TO AROUND 1.75 INCHES. AT THE LOW LEVELS THE FLOW
WILL TURN FIRMLY ONSHORE HOWEVER...CONTINUING A VERY HUMID AIRMASS
AT THE SURFACE WHICH SHOULD YIELD 20-30 PERCENT COVERAGE OF MAINLY
AFTERNOON STORMS. HIGHS BOTH DAYS SHOULD RANGE 89-94...WARMEST AT
THE BEACHES WITH OVERNIGHT LOWS IN THE LOW TO MID 70S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...ABOVE NORMAL TEMPERATURES TO CONTINUE THROUGH
NEXT WEEK AS BERMUDA HIGH BUILDS BACK TO THE EAST ACROSS THE SE AND
H5 HIGH BUILDS ACROSS THE GULF COAST STATES AND REMAINS FIRMLY IN
TRENCH. WITH MAINLY HIGH PRESSURE EXPECTED AND MAINLY CLEAR TO
PARTLY CLOUDY SKIES ACROSS THE REGION EACH DAY EXPECT TEMPERATURES
TO GRADUALLY WARM EACH DAY REACHING THE MID TO UPPER 90S INLAND
DURING THE MID WEEK PERIOD. TEMPERATURES WILL AVERAGE A FEW DEGREES
ABOVE NORMAL ALONG THE COAST AND AROUND 5 TO 8 DEGREES ABOVE NORMAL
INLAND. CHANCE OF PRECIPITATION ALONG THE COAST DURING THE BEGINNING
OF THE WEEK AS JUICY MOISTURE PLUME RESIDES NEAR THE COAST. CHANCE
OF PRECIPITATION ACROSS MOST OF THE CWA DURING THE LATTER PART OF
THE FORECAST PERIOD AS WELL WITH PIEDMONT TROUGH AND SEAS BREEZE
BECOMING THE DRIVING FACTOR EACH DAY. POPS CHANCE ARE AROUND CLIMO
AT 20 TO 30 PERCENT.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...CONVECTION WILL BE GOOD BET AT THE COASTAL TERMINALS
EARLY IN THE FORECAST PERIOD...WITH ANOTHER POSSIBLE LARGE BATCH OF
CONVECTION AFFECTING LBT AND FLO A FEW HOURS LATER. WINDS COULD
BRIEFLY GUST TO NEAR 30 KTS AT THE COASTAL TERMINALS IN THE
CONVECTION. WINDS WILL BE SOUTHWESTERLY AND GUSTY...BECOMING SOUTH
SOUTHWEST WITH THE RESULTANT. THE RESULTANT SHOULD PROVIDE
ADDITIONAL LOW LEVEL CONVERGENCE FOR THUNDERSTORM FORMATION. LOOK
FOR CONVECTION TO DIMINISH BY 02-03Z...WITH DIMINISHING WINDS.

EXTENDED OUTLOOK...WIDELY SCATTERED THUNDERSTORMS INTO MONDAY DUE TO
THE PROXIMITY OF A FRONTAL SYSTEM. ISOLATED THUNDERSTORMS TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...CURRENTLY WINDS DISTORTED ACROSS THE COASTAL
WATERS VIA STRONG LINE OF CONVECTION MOVING ACROSS. THE SYNOPTIC
FLOW WILL RESUME SHORTLY AND BE FROM THE SOUTHWEST AT 10-15
KNOTS...STRONGER EARLY THIS EVENING THEN DIMINISHING AND VEERING
SLIGHTLY TO MORE OF A WESTERLY COMPONENT BY SATURDAY MORNING. SWAN
SEAS ARE ADVERTISING SOME FIVE FOOTERS AS THEY HAVE BEEN WHICH HAS
NOT BEEN VERIFYING...WILL KEEP SEAS AT 2-4 FEET AND DROP THE SCEC
FOR THE NC WATERS.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...A WEAK FRONT WILL APPROACH THE CAROLINA
COASTLINE FROM THE WEST SATURDAY...BUT SHOULD STALL AND RETREAT
FARTHER INLAND BEFORE MAKING IT TO THE COAST. THE ONSHORE FLOW
WILL BECOME ENHANCED ESPECIALLY BY SUNDAY AS LOW PRESSURE BEGINS
TO DEVELOP OVER THE BAHAMAS.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE COASTAL WATERS
THROUGH THE PERIOD AS AN UPPER LEVEL TROUGH CROSSES THE AREA.
STORMS SHOULD BE MOST NUMEROUS SATURDAY...BUT WILL CONTINUE INTO
SUNDAY WITH PERHAPS A LITTLE LESS COVERAGE EXPECTED. LONG-PERIOD
SWELLS GENERATED BY TROPICAL STORM COLIN WILL MOVE THROUGH THE
WATERS THROUGH THE WEEKEND. THE LATEST WAVEWATCH GUIDANCE
INDICATE A SOUTHEAST 11-SECOND SWELL DEVELOPING SATURDAY.
PREVAILING WIND DIRECTIONS WILL ALSO BE SOUTH-SOUTHEASTERLY
THROUGH THE WEEKEND...PRODUCING AN ADDITIONAL 5-6 SECOND WIND
WAVE. TOTALS SEAS SHOULD RANGE FROM 3-4 FT...WITH OCCASIONAL
5-FOOTERS POSSIBLE NEAR FRYING PAN SHOALS.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...SOUTHEAST TO SOUTH WINDS WILL GENERALLY BE
LIGHT DURING MONDAY MORNING GRADUALLY INCREASING TO AROUND 10 KTS
DURING THE AFTERNOON NEAR SHORE AND AROUND 15 KTS OFFSHORE PRODUCING
1 TO 2 FOOT SEAS NEAR SHORE AND 3 TO 4 FEET OFFSHORE. WINDS BECOME
SOUTHERLY ACROSS THE COASTAL WATERS AND OFFSHORE WATERS MONDAY NIGHT
INTO TUESDAY ABATING TO AROUND 5 KTS NEAR SHORE AND 10 KTS OFFSHORE
MONDAY NIGHT INCREASING TO AROUND 10 KTS NEAR SHORE AND 10 TO 15 KTS
OFFSHORE ON TUESDAY. SEAS WILL RUN 1-2 FEET NEAR SHORE AND 2-3 FEET
OFFSHORE BY TUESDAY AFTERNOON. SLIGHT CHANCE OF PRECIPITATION ON
MONDAY WITH POPS AROUND 20 PERCENT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...SHK
SHORT TERM...TRA
LONG TERM...MAC
AVIATION...DL
Hazardous weather outlook, Aug 6, 3:31 PM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
431 PM EDT FRI AUG 6 2010

NCZ097-100-101-SCZ034-072045-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-
431 PM EDT FRI AUG 6 2010

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
POSSIBLY PRODUCING HEAVY RAIN AND A FEW STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-072045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
431 PM EDT FRI AUG 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-SCZ017-023-024-032-033-039-072045-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
431 PM EDT FRI AUG 6 2010

...SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-072045-
COLUMBUS-
431 PM EDT FRI AUG 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
POSSIBLY PRODUCING HEAVY RAIN AND A FEW STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ046-072045-
GEORGETOWN-
431 PM EDT FRI AUG 6 2010

...SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:21 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
221 PM EDT FRI AUG 6 2010

SCZ034-061845-
HORRY-
221 PM EDT FRI AUG 6 2010

...A STRONG THUNDERSTORM APPROACHING THE GRAND STRAND...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS...OVER FORESTBROOK...OR
OVER SOCASTEE...MOVING SOUTHEAST AT 25 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 50 MPH AND FREQUENT DANGEROUS LIGHTNING.

THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO ONE AND ONE
HALF INCH IN A VERY SHORT TIME. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MYRTLE BEACH...RED
HILL...SOCASTEE...SURFSIDE BEACH...BUCKSPORT...BUCKSVILLE AND
FORESTBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3367 7913 3383 7903 3374 7881 3369 7888
      3360 7897 3359 7898

MBB
Special weather statement, Aug 6, 2:09 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT FRI AUG 6 2010

SCZ023-032-062015-
DARLINGTON-FLORENCE-
309 PM EDT FRI AUG 6 2010

...A STRONG THUNDERSTORM OVER SOUTHERN DARLINGTON COUNTY...

AT 309 PM EDT...A STRONG THUNDERSTORM WAS...OVER LAMAR...OR 11 MILES
EAST OF BISHOPVILLE...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE FLORENCE...CLAUSSEN...
EFFINGHAM...EVERGREEN...LAMAR...LYDIA...MARS BLUFF...OATS...QUINBY
AND TIMMONSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3417 8015 3420 8011 3425 8014 3429 8013
      3427 7958 3424 7956 3401 7959 3410 8010
      3413 8014 3415 8015

MBB
Special weather statement, Aug 6, 2:44 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT FRI AUG 6 2010

SCZ032-039-062045-
FLORENCE-WILLIAMSBURG-
344 PM EDT FRI AUG 6 2010

...A STRONG THUNDERSTORM ENTERING SOUTHWESTERN FLORENCE COUNTY...

AT 343 PM EDT...A STRONG THUNDERSTORM WAS...7 MILES SOUTHWEST OF
SARDIS...OR 15 MILES WEST OF LAKE CITY...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. VERY HEAVY
RAINFALL IS ALSO EXPECTED TO LEAD TO STANDING WATER ON ROADS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE LAKE CITY...CADES...
FRIENDFIELD...HEBRON...HEBRON CROSSROADS...HYMAN...NEW HOPE...
NIXONVILLE...SARDIS...CENTRAL CROSSROADS...COWARD AND OLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3408 8002 3401 7958 3370 7968 3381 7995
      3383 7991 3388 7989 3388 7994 3389 7995
      3395 7998 3399 7991 3406 8002 3407 8003

MBB
Special weather statement, Aug 6, 3:00 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT FRI AUG 6 2010

SCZ046-062100-
GEORGETOWN-
400 PM EDT FRI AUG 6 2010

...A STRONG THUNDERSTORM OVER EASTERN GEORGETOWN COUNTY...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS...6 MILES EAST OF GRAVES...
OR 4 MILES NORTH OF GEORGETOWN...MOVING SOUTHEAST AT 15 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF UP TO
TWO INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...GRAVES...
JACKSON...LITCHFIELD BEACH AND PAWLEY'S ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3326 7920 3327 7924 3328 7919 3335 7916
      3330 7923 3328 7923 3330 7923 3330 7927
      3333 7927 3334 7925 3338 7927 3336 7927
      3331 7929 3340 7942 3355 7930 3345 7910
      3337 7915 3332 7914 3322 7918

MBB
Special weather statement, Aug 6, 3:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT FRI AUG 6 2010

SCZ024-032-033-062115-
DILLON-FLORENCE-MARION-
420 PM EDT FRI AUG 6 2010

...A STRONG THUNDERSTORM OVER NORTHERN MARION COUNTY...

AT 420 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES SOUTHWEST OF BLUE
BRICK...OR 9 MILES WEST OF MARION...MOVING EAST AT 25 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO TWO
INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE MARION...MULLINS...BLUE
BRICK...CLAUSSEN...FORK...GAPWAY...RAINS...SELLERS...SMITHBORO...WEST
MARION...ZION AND NICHOLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3429 7963 3430 7908 3426 7913 3423 7913
      3418 7917 3418 7918 3417 7919 3413 7921
      3413 7922 3407 7924 3404 7927 3411 7963

MBB
Special weather statement, Aug 6, 3:44 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT FRI AUG 6 2010

SCZ032>034-062145-
FLORENCE-MARION-HORRY-
444 PM EDT FRI AUG 6 2010

...A STRONG THUNDERSTORM OVER MARION AND WESTERN HORRY COUNTIES...

AT 444 PM EDT...STRONG THUNDERSTORMS WERE...4 MILES EAST OF
PAMPLICO...OR 13 MILES SOUTHWEST OF MARION...MOVING EAST AT 15 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING.

THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF UP TO TWO INCHES.
THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE ADRIAN...BAYBORO...
BRITTON NECK...GALIVANTS FERRY...GREEN SEA...GRESHAM...HOMEWOOD...
HORRY...PAMPLICO...RAINS AND AYNOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3415 7896 3385 7896 3391 7956 3410 7959

MBB

The radar

The Wilmington radar (KLTX), 63 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Horry

When
August 6, 4:15 PM EST to 4:16 PM EST
Where
Horry County, 0.43 mi WNW of Jamestown to 0.36 mi WNW of Jamestown
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
33.823, -79.076

Trees were reported down along Janette Street and 4th Avenue. The time of occurrence was estimated based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2010Every state in 2010This day in weather historyWarnings in South Carolina, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258106.